Alert archive / New Mexico / High Wind Warnings in 2018
High Wind Warning 15, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Nov 22, 2018, 11:21 PM MST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2018, 11:21 PM MST (06:21 UTC)
- Expired
- Nov 23, 2018, 10:12 AM MST
- In force
- 11 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
492 WWUS75 KABQ 230621 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1121 PM MST Thu Nov 22 2018 ...STRONG WEST TO NORTHWEST WINDS TO IMPACT THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS THROUGH FRIDAY AFTERNOON... NMZ528-231300- /O.NEW.KABQ.HW.W.0015.181123T0621Z-181123T2100Z/ Far Northeast Highlands- 1121 PM MST Thu Nov 22 2018 ...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST FRIDAY... The National Weather Service in Albuquerque has issued a High Wind Warning, which is in effect until 2 PM MST Friday. * LOCATION...Far Northeast Highlands, including Raton. * WINDS...West to northwest 25 to 45 mph with gusts to around 60 mph. * TIMING...Strong to damaging winds will continue through midday Friday before tapering off. * VISIBILITY...No widespread significant reductions. * LOCAL IMPACTS...Extremely hazardous driving conditions can be expected along the Interstate 25 corridor, especially for motorists in high profile vehicles who should consider delaying travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ527-231300- /O.EXA.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/ Raton Ridge/Johnson Mesa- 1121 PM MST Thu Nov 22 2018 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST FRIDAY... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 2 PM MST Friday. * LOCATION...Raton Ridge and Johnson Mesa. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Winds will be increasing during the overnight hours then diminish by Friday afternoon. * VISIBILITY...No widespread significant reductions in visibility expected. * LOCAL IMPACTS...Motorists traveling on north to south oriented highways including Interstate 25 should be alert for sudden crosswinds. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ513>515-231300- /O.CON.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains- 1121 PM MST Thu Nov 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY... * LOCATION...Sangre de Cristo mountains. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Strong winds will persist during the overnight and early Friday morning before diminishing by Friday afternoon. * VISIBILITY...Locally reduced visibility in areas of blowing snow. * LOCAL IMPACTS...Motorists traveling on north to south oriented highways should be alert for sudden crosswinds. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ521-523-526-529-533-539-231300- /O.CON.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/ Sandia/Manzano Mountains-Central Highlands- South Central Mountains-Northeast Highlands-Guadalupe County- Eastern Lincoln County- 1121 PM MST Thu Nov 22 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST FRIDAY... * LOCATION...Sandia and Manzano and the South Central Mountains, Central Highlands and Guadalupe and Eastern Lincoln Counties. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Strong winds will persist during the overnight hours then lessen over most of the advisory area by Friday afternoon. * VISIBILITY...No significant visibility reductions are expected. * LOCAL IMPACTS...Motorists traveling on north to south oriented highways should be alert to sudden crosswinds. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
558 WWUS75 KABQ 231036 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 336 AM MST Fri Nov 23 2018 ...STRONG WEST TO NORTHWEST WINDS TO IMPACT THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS THROUGH FRIDAY AFTERNOON... NMZ528-231900- /O.CON.KABQ.HW.W.0015.000000T0000Z-181123T2100Z/ Far Northeast Highlands- 336 AM MST Fri Nov 23 2018 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * LOCATION...Far Northeast Highlands, including Raton. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Strong to damaging winds will continue through midday today before tapering off. * VISIBILITY...No widespread significant visibility reductions expected. * LOCAL IMPACTS...Hazardous driving conditions can be expected along the Interstate 25 corridor, especially for motorists in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remember, A High Wind Warning means damaging winds are imminent or highly likely. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ522-231900- /O.EXA.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/ Estancia Valley- 336 AM MST Fri Nov 23 2018 ...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect until 2 PM MST this afternoon. * LOCATION...Estancia Valley. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Strong winds will persist this morning before diminishing this afternoon. * VISIBILITY...No widespread significant visibility reductions expected. * LOCAL IMPACTS...Motorists traveling on north to south oriented highways should be alert for sudden crosswinds. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ513>515-527-231900- /O.CON.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Raton Ridge/Johnson Mesa- 336 AM MST Fri Nov 23 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * LOCATION...Sangre de Cristo mountains. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Strong winds will persist this morning before diminishing somewhat during the afternoon. * VISIBILITY...No widespread significant visibility reductions expected. * LOCAL IMPACTS...Motorists traveling on north to south oriented highways should be alert for sudden crosswinds. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ NMZ521-523-526-529-533-539-231900- /O.CON.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/ Sandia/Manzano Mountains-Central Highlands- South Central Mountains-Northeast Highlands-Guadalupe County- Eastern Lincoln County- 336 AM MST Fri Nov 23 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON... * LOCATION...Sandia and Manzano and the South Central Mountains, Northeast and Central Highlands, Guadalupe and Eastern Lincoln Counties. * WINDS...West to northwest 25 to 40 mph with gusts to around 55 mph. * TIMING...Strong winds will persist through the morning before diminishing in the afternoon. * VISIBILITY...No widespread significant visibility reductions are expected. * LOCAL IMPACTS...Motorists traveling on north to south oriented highways should be alert to sudden crosswinds. Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
928 WWUS75 KABQ 231712 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1012 AM MST Fri Nov 23 2018 NMZ528-231815- /O.CAN.KABQ.HW.W.0015.000000T0000Z-181123T2100Z/ Far Northeast Highlands- 1012 AM MST Fri Nov 23 2018 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Albuquerque has cancelled the High Wind Warning. Winds have diminished below hazardous speeds, and thus the high wind warning has been cancelled. Some occasional gusts will be possible through the early afternoon, but overall wind speeds are expected to remain moderate. $$ NMZ513>515-521>523-526-527-529-533-539-231815- /O.CAN.KABQ.WI.Y.0047.000000T0000Z-181123T2100Z/ Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Sandia/Manzano Mountains- Estancia Valley-Central Highlands-South Central Mountains- Raton Ridge/Johnson Mesa-Northeast Highlands-Guadalupe County- Eastern Lincoln County- 1012 AM MST Fri Nov 23 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Wind Advisory. Winds have diminished below hazardous speeds, and thus the wind advisory has been cancelled. Some occasional gusts will be possible through the early afternoon, but overall wind speeds are expected to remain moderate. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Nov 22, 10:47 PM MST, 34 minutes earlier.
Area forecast discussion, Nov 22, 10:47 PM MST, 34 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1047 PM MST Thu Nov 22 2018 .AVIATION... 06Z TAF CYCLE Upper-level trough over north-central NM late this evening. Showers and snow showers above about 7000-7500 feet will continue across northern NM as the upper trough moves through. Areas of MVFR/IFR with LCL IFR cigs/vsbys likely northern half with increasing northwest winds behind the cold front, especially central mountain chain ewd overnight. Northwest winds gusting to 50kt possible tonight and Friday in the lee of the Sangre de Cristo, Sandia/Manzano, and south- central mountains east to the central highlands. Showers and clouds gradually shift east of NM toward sunrise. && .PREV DISCUSSION...321 PM MST Thu Nov 22 2018... .SYNOPSIS... Thick cloud cover over New Mexico today will develop into light snow across the northern high terrain tonight. A few inches of snow are possible along west facing slopes and higher peaks. A cold front will move through the state overnight and allow winds to increase through Friday morning. Wind gusts between 45 and 55 mph are expected along the east slopes of the central mountain chain. Mostly sunny skies will return Friday with warmer temperatures. The next weather system will move across New Mexico Saturday with stronger winds and some light snow over the northern high terrain through Saturday night. Much colder temperatures will return to the region Sunday and Monday. && .DISCUSSION... Thick cloud cover in association with a fast moving upper level wave has significantly limited heating today. A few sprinkles and flurries have been observed around the area as well. Precip coverage will expand along west facing slopes and high peaks of the northern high terrain this evening where 1 to 3" is likely. A cold front will shift southeast through the state tonight and allow northwest winds to increase into Friday morning, particularly along east slopes of the central mt chain. Periodic wind gusts of 45 to 55 mph are likely and a wind advisory is in effect for parts of the area. Sunny skies, breezy northwest winds, and slightly above normal temps will make for a nicer day Friday. Friday night will remain breezy over eastern NM and low temps will average 10 to 15F above normal as a result. West winds will strengthen again across the entire area on Saturday ahead of the next storm system approaching from the Great Basin. Model guidance is still struggling somewhat with timing and depth of the next upper level wave Saturday night and Sunday. Guidance had been trending farther north and drier but recent 12Z models are now edging the system farther south with slightly better snowfall for the northern mts. Regardless, the main impact from this system will strong winds and much colder temperatures Saturday night through Sunday and Monday. A 700-500mb layer jet axis near 70 kt will carve into central NM and deliver potential high winds to the east slopes of the central mt chain Saturday night. Surrounding areas will see windy conditions as well but not to extent as the higher terrain. Very cold wind chills will impact the entire area Sunday morning. Guyer && .FIRE WEATHER... ...PERIODS OF STRONG WEST TO NORTHWEST WINDS LIKELY THIS EVENING INTO FRIDAY AND AGAIN SATURDAY... SW-W winds will steadily increase this evening and persist through most of the day Fri as an upper disturbance traverses the state. Stray showers with mtn snow has just started in the Four Corners and will continue to spread into the northern mtns tonight, with a few inches of snow accum possible atop the Tusas Mtns. Winds 25-35mph with gusts up to 55mph will focus along and just east of the central mtn chain. A wind advisory has been hoisted for this area. Ventilation further improves Fri, mostly good to very good, improving to excellent Sat. Winds calm, relatively speaking, for most areas Fri night into Sat, but quickly strengthen again on the heals of the next weather system quickly moving in from the NW. Stronger winds are expected with this system with gusts up to 50-60mph likely over the Sangre's and east- central highlands. Another dusting of snow to few inches are possible atop the northern mtns. The timing of this weather system has slowed a bit, now allowing for an associated sfc backdoor cold front to sweep through eastern NM Sunday. As a result breezy N/NW winds will continue through the east plains into Sun morning. Temps drop 10-20F behind this weather system Sun, with highs generally in the 40s for most of the forecast area. Poor ventilation also returns Sun behind the front, with fair-excellent lingering right near the NM/TX border. Conditions calm, with warming temperatures and poor ventilation for the start of next week. 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 2 PM MST Friday for the following zones... NMZ513>515-521-523-526-529-533-539. && 42
Hazardous weather outlook, Nov 22, 3:00 AM MST, 20 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 300 AM MST Thu Nov 22 2018 NMZ501>540-231200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 300 AM MST Thu Nov 22 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Light to moderate snowfall is expected across the northern mountains this afternoon and tonight. Snowfall amounts will generally range from 1 to 3 inches, however 2 to 5 inches of snow is expected in the Tusas Mountains. Stronger west winds will develop this evening and continue overnight across the Sandia and Manzano Mountains and across the highlands east of the central mountains. Winds speeds will range from 30 to 35 mph with gusts to around 45 mph across these areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong northwest winds are expected across the Sandia and Manzano Mountains and across the highlands east of the central mountains through late morning on Friday. Wind speeds will range from 25 to 35 mph with gusts to around 45 mph. Strong west to northwest winds are expected across northern and central New Mexico Saturday and Saturday night. Gusts to between 50 and 60 mph will be possible east of the central mountains Saturday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 28
Nearby
High Wind Warnings in New Mexico, 2018Every high wind warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.